Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 53, NWS Boston/Norton, MA

July 4, 2006Bristol County, Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 4, 2006, 2:38 PM EDT for Bristol County, Plymouth County, Massachusetts. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2006, 2:38 PM EDT (18:38 UTC)
Expired
Jul 4, 2006, 3:45 PM EDT
In force
67 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

Counties Bristol County, MA, Plymouth County, MA

The radar

The Boston radar (KBOX), 15 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 6.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2006-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 731 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2006-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
731 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 041839
SVRBOX
MAC005-023-041945-
/O.NEW.KBOX.SV.W.0053.060704T1838Z-060704T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
238 PM EDT TUE JUL 4 2006

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS
  NORTHERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS
  THIS INCLUDES THE CITY OF BROCKTON

* UNTIL 345 PM EDT

* AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR FRANKLIN...AND MOVING EAST AT 30 MPH.

  A SPOTTER RECENTLY REPORTED GOLF BALL SIZE HAIL IN THE LAKE PEARL
  AREA OF WRENTHAM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MANSFIELD BY 245 PM EDT
  EASTON BY 255 PM EDT
  BROCKTON BY 300 PM EDT
  WEST BRIDGEWATER AND ABINGTON BY 305 PM EDT
  WHITMAN...EAST BRIDGEWATER AND ROCKLAND BY 310 PM EDT
  HANSON BY 315 PM EDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4201 7129 4201 7118 4201 7097 4200 7060
      4219 7072 4213 7099

$$

JWD
3 follow-up statements
000 
WWUS51 KBOX 041857
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
256 PM EDT TUE JUL 4 2006

MAC005-023-041945-
/O.CON.KBOX.SV.W.0053.000000T0000Z-060704T1945Z/
PLYMOUTH MA-BRISTOL MA-
256 PM EDT TUE JUL 4 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR EXTREME NORTH CENTRAL BRISTOL AND NORTHERN PLYMOUTH COUNTIES...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A DANGEROUS SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM 
WAS LOCATED NEAR EASTON...AND WAS MOVING EAST AT 25 MPH.

THE STORM HAS A HISTORY OF PRODUCING GOLF BALL SIZED HAIL IN THE 
LAKE PEARL SECTION OF WRENTHAM. IT ALSO BROUGHT DOWN A TREE ONTO A 
HOUSE ON BEACH STREET IN FRANKLIN.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROCKTON AND WEST BRIDGEWATER BY 305 PM EDT
  WHITMAN...EAST BRIDGEWATER AND ABINGTON BY 315 PM EDT
  ROCKLAND BY 320 PM EDT
  HANSON AND HANOVER BY 330 PM EDT
  PEMBROKE BY 335 PM EDT
  MARSHFIELD BY 345 PM EDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THIS DANGEROUS STORM 
PASSES. GET TO SAFE SHELTER NOW

LAT...LON 4201 7129 4201 7118 4201 7097 4200 7060
      4219 7072 4213 7099

$$

JWD
000 
WWUS51 KBOX 041911
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
310 PM EDT TUE JUL 4 2006

MAC005-041919-
/O.CAN.KBOX.SV.W.0053.000000T0000Z-060704T1945Z/
BRISTOL MA-
310 PM EDT TUE JUL 4 2006

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHERN BRISTOL 
COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM HAD MOVED INTO NORTHERN PLYMOUTH COUNTY AS 
OF 310 PM EDT...AND IS NO LONGER A THREAT TO EXTREME NORTHERN 
BRISTOL COUNTY.

LAT...LON 4201 7062 4201 7064 4204 7064 4202 7068
      4201 7067 4202 7106 4208 7107 4214 7094
      4219 7071 4218 7073 4207 7064 4201 7062

$$

MAC023-041945-
/O.CON.KBOX.SV.W.0053.000000T0000Z-060704T1945Z/
PLYMOUTH MA-
310 PM EDT TUE JUL 4 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHERN PLYMOUTH COUNTY...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A DANGEROUS SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM 
WAS LOCATED NEAR WHITMAN AND BROCKTON...AND WAS MOVING EAST AT 20 
MPH.

THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL SIZED HAIL...AS WELL 
AS DOWNING TREES AND LARGE BRANCHES IN NORFOLK COUNTY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCKLAND BY 315 PM EDT
  HANSON BY 325 PM EDT
  PEMBROKE AND HANOVER BY 330 PM EDT
  6 MILES SOUTH OF NORWELL BY 335 PM EDT
  MARSHFIELD...DUXBURY AND 8 MILES SOUTH OF SCITUATE BY 345 PM EDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THIS DANGEROUS STORM 
PASSES. GET TO SAFE SHELTER NOW

LAT...LON 4201 7062 4201 7064 4204 7064 4202 7068
      4201 7067 4202 7106 4208 7107 4214 7094
      4219 7071 4218 7073 4207 7064 4201 7062

$$

JWD
000 
WWUS51 KBOX 041940
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
340 PM EDT TUE JUL 4 2006

MAC023-041948-
/O.EXP.KBOX.SV.W.0053.000000T0000Z-060704T1945Z/
PLYMOUTH MA-
340 PM EDT TUE JUL 4 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PLYMOUTH COUNTY WILL 
EXPIRE AT 345 PM EDT...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE 
SEVERE THUNDERSTORM MOVING OFF THE COAST OF PLYMOUTH COUNTY NEAR 
MARSHFIELD. IT WILL NO LONGER PRESENT A DANGER OF DAMAGING WINDS OR 
LARGE HAIL TO NORTHERN PLYMOUTH COUNTY BY 345 PM EDT.

LAT...LON 4201 7062 4201 7064 4204 7064 4202 7068
      4201 7067 4202 7106 4208 7107 4214 7094
      4219 7071 4218 7073 4207 7064 4201 7062

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:35 PM EDT, 3 minutes earlier.

Area forecast discussion, Jul 4, 2:35 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
235 PM EDT TUE JUL 4 2006

.MESOSCALE DISCUSSION /4/...
SEVERE STORM OVER SOUTHERN NORFOLK COUNTY CONTINUES TO LOAD ALOFT...
LATEST HAS 68 DBZ TO 24KFT WE ALSO NOTE THE SCATTER SPIKE
INDICATIVE OF HAIL...SO WE THINK IT IS JUST A MATTER OF TIME BEFORE
THE REPORTS START COMING IN.

WE ARE STARTING TO LOSE SOME OF THE WIND/REFLECTIVITY SINCE THE
STORM IS GETTING CLOSE TO RADAR SITE...AND RUNNING MORE
PERPENDICULAR TO THE BEAM...BUT EARLIER WE SAW 40-45KT BETWEEN
1-2KFT.

WARNINGS WILL NEED TO BE CONSIDERED FOR FAR NORTHERN BRISTOL AND
NORTHERN PLYMOUTH COUNTIES NEXT...AS WELL AS SPECIAL MARINE WARNING
FOR COASTAL WATERS.

OTHERWISE...LITTLE ELSE GOING ON AND WE THINK THAT WILL REMAIN THE
CASE FOR NEXT 1-3 HOURS AS WE TEMPORARILY REMAIN STABLE THANKS TO
CLOUD COVER. CERTAINLY BETTER INSTABILITY IS PRESENT SW OF NEW
ENGLAND BUT THIS MAY AFFECT OUR AREA LATE THIS AFTERNOON AND THIS
EVENING...ESPECIALLY NORTHERN CT.

JWD

&&

.SHORT TERM /TONIGHT THROUGH WED/...
COMING LATER.
&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
COMING LATER.

&&

.AVIATION...
COMING LATER.
&&

.MARINE...
COMING LATER.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ254-255 FROM
9      PM TUESDAY TO 8 AM WEDNESDAY.
&&

SHORT TERM...VALLEE
MESO/LONG TERM...JWD
Hazardous weather outlook, Jul 4, 5:42 AM EDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
542 AM EDT TUE JUL 4 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-050942-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-
WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-
WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM-
542 AM EDT TUE JUL 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND...
SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OR EVENING
IN SOUTHERN NEW ENGLAND...MAINLY NORTHERN CONNECTICUT THE NORTHWEST
HALF OF MASSACHUSETTS FROM THE EAST SLOPES OF THE BERKSHIRES THROUGH
CENTRAL MASSACHUSETTS INTO THE MERRIMACK VALLEY AND UP INTO SOUTH
CENTRAL NEW HAMPSHIRE.  DAMAGING WIND IS THE MAIN THREAT ALONG WITH
HAIL.   POOR DRAINAGE FLOODING IS EXPECTED WHERE THUNDERSTORMS TEND
TO BE SLOWER MOVING OR VERY LARGE.  PLEASE SEE THE SPECIAL WEATHER
STATEMENT.

OTHERWISE...GARDEN VARIETY THUNDERSTORMS MAY POP UP ANYWHERE IN THE
REGION THIS MORNING.

ALL THUNDERSTORMS PRODUCE DANGEROUS LIGHTNING.

DENSE FOG MAY DEVELOP ALONG PARTS OF THE SOUTH COAST...ESPECIALLY
TONIGHT BUT SHOULD NOT BE ENOUGH TO WARRANT A DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS AND THEIR ASSOCIATED LIGHTNING STRIKE POTENTIAL WILL
ALSO BE A CONCERN WEDNESDAY AFTERNOON AND NIGHT...ESPECIALLY NEAR
THE SOUTH COAST.

THURSDAY THROUGH MONDAY ARE CURRENTLY FORECAST WITHOUT ANY KNOWN
WEATHER RELATED HAZARDS THOUGH THE THUNDER CHANCES MAY INCREASE IN
LATER FORECASTS FOR NEXT MONDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION MAY BE NECESSARY THIS AFTERNOON OR EVENING...
ESPECIALLY FROM NORTH CENTRAL CONNECTICUT THROUGH THE NORTHWEST HALF
OF MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE.

DRAG

In the hours before

Special weather statement, Jul 4, 1:00 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
100 PM EDT TUE JUL 4 2006

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-041900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
100 PM EDT TUE JUL 4 2006

...STRONG TO POSSIBLY SEVERE THUNDERSTORMS EXPECTED ACROSS SOUTHERN
NEW ENGLAND THIS AFTERNOON AND EVENING...

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION THIS
AFTERNOON AND TONIGHT. SOME THUNDERSTORMS COULD PRODUCE HEAVY
DOWNPOURS...DAMAGING WINDS AND LARGE HAIL.

ONE COMPLEX OF THUNDERSTORMS WILL MOVE THROUGH CENTRAL AND EASTERN
MASSACHUSETTS FROM SPRINGFIELD TO WORCESTER AND BOSTON BETWEEN 1 PM
AND 3 PM...CONTINUING EAST ACROSS THE COASTAL WATERS OF EASTERN
MASSACHUSETTS THROUGH 4 PM.  MORE THUNDERSTORMS ARE LIKELY TO FORM IN
EASTERN NEW YORK AND PENNSYLVANIA...MOVING EAST ACROSS THE REGION
LATER THIS AFTERNOON AND TONIGHT.

BY LATER TONIGHT...SHOWER AND THUNDERSTORM ACTIVITY WILL BE FOCUSED
PRIMARILY ALONG THE SOUTH COAST...CAPE COD AND THE ISLANDS WITH THE
PRIMARY HAZARD BEING FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.

MARINERS SHOULD KEEP A SHARP LOOKOUT TO THE SKY AND BE READY TO SEEK
SAFE HARBOR IMMEDIATELY IF SKIES BECOME THREATENING THIS AFTERNOON
AND TONIGHT. ANYONE PLANNING OUTDOOR ACTIVITIES SHOULD CONSIDER
SECONDARY INDOOR PLANS IF POSSIBLE OR SEEK SHELTER IMMEDIATELY IF A
THUNDERSTORM IS IMMINENT.

PLEASE STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL TV
OR MEDIA OUTLET FOR THE LATEST SEVERE WEATHER OUTLOOK AND IN CASE
WATCHES OR WARNINGS ARE ISSUED.

DRV
Special weather statement, Jul 4, 1:10 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
110 PM EDT TUE JUL 4 2006

MAZ011-012-041800-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
110 PM EDT TUE JUL 4 2006

...STRONG THUNDERSTORM IN WESTERN MASSACHUSETTS...

AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER MONSON...OR ABOUT 12 MILES EAST OF
SPRINGFIELD...MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
BRIMFIELD BY 120 PM EDT...
STURBRIDGE AND SOUTHBRIDGE BY 130 PM EDT...
CHARLTON AND OXFORD BY 140 PM EDT...
AUBURN BY 150 PM EDT.

THIS STORM WILL TRACK ALONG THE MASS TURNPIKE BETWEEN PALMER AND
CHARLTON.

DRIVERS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS AND LOW
VISIBILITY IN HEAVY RAIN.

IF YOU ARE OUTSIDE...GET TO A SAFE PLACE IMMEDIATELY WHEN THIS STORM
APPROACHES...SUCH AS A CAR OR STRONG BUILDING.

OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORMS PASS.

JWD
Special weather statement, Jul 4, 1:28 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION TO EXPIRATION
NATIONAL WEATHER SERVICE TAUNTON MA
128 PM EDT TUE JUL 4 2006

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-050000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
100 PM EDT TUE JUL 4 2006

...STRONG TO POSSIBLY SEVERE THUNDERSTORMS EXPECTED ACROSS SOUTHERN
NEW ENGLAND THIS AFTERNOON AND EVENING...

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION THIS
AFTERNOON AND TONIGHT. SOME THUNDERSTORMS COULD PRODUCE HEAVY
DOWNPOURS...DAMAGING WINDS AND LARGE HAIL.

ONE COMPLEX OF THUNDERSTORMS WILL MOVE THROUGH CENTRAL AND EASTERN
MASSACHUSETTS FROM SPRINGFIELD TO WORCESTER AND BOSTON BETWEEN 1 PM
AND 3 PM...CONTINUING EAST ACROSS THE COASTAL WATERS OF EASTERN
MASSACHUSETTS THROUGH 4 PM.  MORE THUNDERSTORMS ARE LIKELY TO FORM IN
EASTERN NEW YORK AND PENNSYLVANIA...MOVING EAST ACROSS THE REGION
LATER THIS AFTERNOON AND TONIGHT.

BY LATER TONIGHT...SHOWER AND THUNDERSTORM ACTIVITY WILL BE FOCUSED
PRIMARILY ALONG THE SOUTH COAST...CAPE COD AND THE ISLANDS WITH THE
PRIMARY HAZARD BEING FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.

MARINERS SHOULD KEEP A SHARP LOOKOUT TO THE SKY AND BE READY TO SEEK
SAFE HARBOR IMMEDIATELY IF SKIES BECOME THREATENING THIS AFTERNOON
AND TONIGHT. ANYONE PLANNING OUTDOOR ACTIVITIES SHOULD CONSIDER
SECONDARY INDOOR PLANS IF POSSIBLE OR SEEK SHELTER IMMEDIATELY IF A
THUNDERSTORM IS IMMINENT.

PLEASE STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL TV
OR MEDIA OUTLET FOR THE LATEST SEVERE WEATHER OUTLOOK AND IN CASE
WATCHES OR WARNINGS ARE ISSUED.

DRV
Special weather statement, Jul 4, 1:32 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
132 PM EDT TUE JUL 4 2006

MAZ012-041815-
SOUTHERN WORCESTER MA-
132 PM EDT TUE JUL 4 2006

...STRONG THUNDERSTORM IN SOUTHERN WORCESTER COUNTY...

AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER STURBRIDGE...MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
CHARLTON BY 140 PM EDT...
OXFORD AND WEBSTER BY 150 PM EDT...
MILLBURY AND SUTTON BY 200 PM EDT...
WHITINSVILLE AND NORTHBRIDGE BY 210 PM EDT.

THIS STORM WILL TRACK JUST SOUTH OF THE MASS TURNPIKE.

DRIVERS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS AND LOW
VISIBILITY IN HEAVY RAIN.

IF YOU ARE OUTSIDE...GET TO A SAFE PLACE IMMEDIATELY WHEN THIS STORM
APPROACHES...SUCH AS A CAR OR STRONG BUILDING.

OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORMS PASS.

JWD
Special weather statement, Jul 4, 1:45 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
145 PM EDT TUE JUL 4 2006

MAZ005-013>015-041830-
CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN
NORFOLK MA-
145 PM EDT TUE JUL 4 2006

...STRONG THUNDERSTORM DEVELOPING NEAR HOPKINTON...

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM WHICH MAY HAVE THE POTENTIAL TO
PRODUCE WIND GUSTS TO 40 MPH OVER HOPKINTON...MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
ASHLAND AND HOLLISTON BY 150 PM EDT...
SHERBORN AND NATICK BY 200 PM EDT...
DOVER AND WELLESLEY BY 210 PM EDT...
NEEDHAM AND WEST ROXBURY BY 220 PM EDT.

THIS STORM MAY REACH WESTERN SECTIONS OF THE CITY OF BOSTON
INCLUDING FOREST HILLS AND JAMAICA PLAIN BY 230 PM EDT.

DRIVERS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS AND LOW
VISIBILITY IN HEAVY RAIN.

IF YOU ARE OUTSIDE...GET TO A SAFE PLACE IMMEDIATELY WHEN THIS STORM
APPROACHES...SUCH AS A CAR OR STRONG BUILDING.

OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORMS PASS.

JWD
Special weather statement, Jul 4, 2:00 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
200 PM EDT TUE JUL 4 2006

MAZ005-013-041845-
CENTRAL MIDDLESEX COUNTY MA-WESTERN NORFOLK MA-
200 PM EDT TUE JUL 4 2006

...A SEVERE THUNDERSTORM IN SOUTHERN WORCESTER COUNTY MAY AFFECT
SOUTHERN MIDDLESEX AND NORFOLK COUNTIES AFTER 215 PM EDT...

AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL
AND 60 MPH WINDS NEAR MILLBURY...MOVING EAST AT 45 MPH.

THIS THUNDERSTORM MAY REACH...
BELLINGHAM AND HOPKINTON BY 215 PM EDT...
HOLLISTON...MILLIS AND MEDWAY BY 220 PM EDT...
NORWOOD...WESTWOOD AND WALPOLE BY 230 PM EDT.

A SEVERE THUNDERSTORM WARNING MAY BE ISSUED FOR SOUTHERN MIDDLESEX
AND NORFOLK COUNTIES IF THIS STORM HOLDS TOGETHER.

IF YOU ARE OUTSIDE...GET TO A SAFE PLACE IMMEDIATELY WHEN THIS STORM
APPROACHES...SUCH AS A CAR OR STRONG BUILDING.

OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORMS PASS.

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 1:36 PM EDTSevere Thunderstorm WarningBOXWorcester39 min
Jul 4, 2:14 PM EDTSevere Thunderstorm WarningBOXNorfolk, Worcester46 min
Jul 4, 2:41 PM EDTSpecial Marine WarningBOX2 hr

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.